MAUDE Adverse Event Report: PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported following an intraocular lens (iol) implant procedure, the patient experienced multiple visual disturbances following implantation of the secondary iol on (b)(6) 2023, including cloudy vision, fluctuating near vision, floaters, and progressive blurry vision with decreased os vision despite prk enhancement.Persistent dissatisfaction and lack of improvement led to the decision to explant the company lens and replace it with another brand on (b)(6) 2025.No additional complications were reported during the exchange procedure.Additional information was requested.
 
Additional Manufacturer Narrative
Only one half of the lens was returned on a surgical sponge inside a biohazard bag.Viscoelastic was observed on the lens.The optic had been cut across the center, typical of removal.Power and resolution could not be reverified due to the optic damage.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified cartridge and handpiece were indicated with a non-qualified viscoelastic.The viscoelastic would not be a contributing factor for this complaint.The product investigation could not identify a root cause for the reported visual complaints.Only half of the lens was returned.The power and resolution couldn't be reverified due to the optic damage.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the patient had prior lasik in 2001.The patient had an unknown lens implanted in 2021.This complaint lens was the second os lens implanted (b)(6) 2023.Two weeks po patient had reported cloudy vision; distance was tolerable but near vision fluctuated through the day.The company lens is a monofocal lens, which corrects for one distance, near or far, as targeted by the surgeon.On (b)(6) 2025 the patient reported os blurry and a decrease in os vision overall.On (b)(6) 2025 patient received another prk.The lens was replaced with a non-company iol (b)(6) 2025.The model and diopter were not provided.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23876316
Report Number9681121-2025-00199
Device Sequence Number4669077
Product Code HQL
UDI-Device Identifier00380652552387
UDI-Public(01)00380652552387(17)271220(11)221222(10)31524548
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.130
Device Lot Number31524548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2025
Initial Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/22/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC OVD; MONARCH II IOL CARTRIDGE B; MONARCH III IOL INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale